Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 26, 2019, 7:58 PM MDT for Goshen County, Wyoming; Scotts Bluff County, Sioux County, Nebraska. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2019, 7:58 PM MDT (01:58 UTC)
- Expired
- Jul 26, 2019, 9:45 PM MDT
- In force
- 107 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 126 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2790 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WGUS55 KCYS 270158 FFWCYS NEC157-165-WYC015-270500- /O.NEW.KCYS.FF.W.0023.190727T0158Z-190727T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Cheyenne WY 758 PM MDT Fri Jul 26 2019 The National Weather Service in Cheyenne has issued a * Flash Flood Warning for... Northwestern Scotts Bluff County in the Panhandle of Nebraska... Southwestern Sioux County in the Panhandle of Nebraska... East central Goshen County in southeastern Wyoming... * Until 1100 PM MDT. * At 757 PM MDT, Doppler radar indicated nearly stationary thunderstorms producing heavy rain across the warned area. Up to one inch of rain has already fallen. An additional two to three inches are possible with these storms. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Torrington, Mitchell, Morrill, Lyman, Stegall and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 4208 10356 4184 10389 4201 10427 4224 10412 $$ Brothers
1 follow-up statement
383 WGUS75 KCYS 270345 FFSCYS Flash Flood Statement National Weather Service Cheyenne WY 945 PM MDT Fri Jul 26 2019 NEC157-165-WYC015-270355- /O.CAN.KCYS.FF.W.0023.000000T0000Z-190727T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Scotts Bluff NE-Sioux NE-Goshen WY- 945 PM MDT Fri Jul 26 2019 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN SCOTTS BLUFF... SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4208 10356 4184 10389 4201 10427 4224 10412 $$ Brothers
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:23 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 26, 5:23 PM MDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 523 PM MDT Fri Jul 26 2019 .SHORT TERM...(This evening through Saturday night) Issued at 222 PM MDT Fri Jul 26 2019 Fairly quiet so far this afternoon with convection firing mostly just south and east of the CWA. Outflow boundary along the se Wy/Co border has set off a few storms but they are tending to die out after the boundary passes. best chance for convection still looks to be around the mtns and close to the Co border into this evening though noting some Cu formation along the Pine Ridge. Should see more widespread convection over the CWA Sat afternoon and evening as a decent shortwave passes across and interacts with a sfc boundary along the mtns. A few stronger storms possible given instability and some shear. Activity may continue into the night as the wave moves into the Neb Panhandle. Otherwise a bit cooler over the plains Saturday as a weak surface high settles over the northern plains. .LONG TERM...(Sunday through Friday) Issued at 222 PM MDT Fri Jul 26 2019 Looking like a drier pattern over the CWA Sunday and Monday as an upper high builds over the 4 corners area and warms the mid levels a bit. Monsoonal moisture then makes a return Tuesday onward bringing chances for mainly aftn/evng showers and storms back to the area the rest of the week. temperatures remaining seasonably warm. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 521 PM MDT Fri Jul 26 2019 Wyoming TAFS...VFR at Rawlins. VFR at Laramie, with thunderstorms in the vicinity until 02Z and wind gusts to 30 knots. VFR at Cheyenne with occasional thunderstorms until 02Z producing wind gusts to 35 knots. Nebraska TAFS...VFR, with thunderstorms in the vicinity at sites until 03Z producing wind gusts to 25 knots. && .FIRE WEATHER... Issued at 222 PM MDT Fri Jul 26 2019 Fire weather concerns should remain low into early next week with min RHs staying above critical levels. There will be sctd to numerous showers and storms most likely Saturday afternoon and evening. Drier conditions are expected Sunday and Monday before chances for rain return Tuesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Jul 26, 5:17 AM MDT, 14 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 517 AM MDT Fri Jul 26 2019 NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-271130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 517 AM MDT Fri Jul 26 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected this afternoon through late this evening. A few of these thunderstorms may become strong and contain hail, strong gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will become more numerous Saturday with some strong to marginally severe storms possible. .Spotter information statement... Spotter activation will not be required at this time. WYZ101>105-109>115-271130- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 517 AM MDT Fri Jul 26 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few thunderstorms are possible this afternoon and later tonight as another cold front moves into the area. Overall, the probability for widespread weather is low. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will increase in coverage for Saturday with some strong to marginally severe storms possible. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 26, 6:22 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 8 N LODGEPOLE 41.26N 102.64W
07/26/2019 CHEYENNE NE TRAINED SPOTTER
SPOTTER REPORTS ROAD 145 NORTH OF INTERSECTION OF HIGHWAY
38 WASHED OUT WITH RUNNING WATER. ROUGHLY A 20 FOOT SWATH
OF THE ROAD IS WASHED OUT.
&&
GCLAYCOMLocal storm report, Jul 26, 6:49 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 2 S LODGEPOLE 41.12N 102.64W
07/26/2019 CHEYENNE NE PUBLIC
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 80. REPORT FROM
SNAPCHAT.
&&
GCLAYCOMSpecial weather statement, Jul 26, 7:37 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Cheyenne WY 737 PM MDT Fri Jul 26 2019 NEZ019-096-WYZ108-270215- Scotts Bluff NE-South Sioux NE-Goshen County WY- 737 PM MDT Fri Jul 26 2019 ...SPECIAL WEATHER STATEMENT... At 735 PM MDT, Doppler radar was tracking a few strong thunderstorms near Morrill and Torrington. These storms were nearly stationary. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Torrington, Mitchell, Morrill, Lyman, Huntley, Stegall, Veteran and Henry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4199 10444 4225 10418 4208 10357 4182 10392 TIME...MOT...LOC 0135Z 326DEG 3KT 4198 10398 Brothers
Local storm report, Jul 26, 7:40 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
740 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 8 S CHUGWATER 41.64N 104.82W
07/26/2019 LARAMIE WY EMERGENCY MNGR
FLOODING NEAR THE PLATTE AND LARAMIE COUNTY LINE ON THE
LARAMIE COUNTY SIDE. CR244 PARTIALLY FLOODED.
&&
GCLAYCOMSpecial weather statement, Jul 26, 7:45 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 745 PM MDT Fri Jul 26 2019 WYZ107-108-270215- East Platte County WY-Goshen County WY- 745 PM MDT Fri Jul 26 2019 ...SPECIAL WEATHER STATEMENT... At 744 PM MDT, Doppler radar was tracking a few strong thunderstorms near Fort Laramie National Historic Site and Guernsey. These storms were nearly stationary. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Guernsey, Lingle, Fort Laramie, Sibley Peak, Fort Laramie National Historic Site, Grayrocks Reservoir, Guernsey Campground, Glendo Reservoir, Two Moon Campground and Hartville. This includes Interstate 25 in Wyoming between mile markers 97 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4232 10512 4250 10499 4222 10421 4200 10443 TIME...MOT...LOC 0144Z 326DEG 2KT 4221 10463 Brothers
Special weather statement, Jul 26, 7:46 PM MDT, 12 minutes before
Special Weather Statement National Weather Service Cheyenne WY 746 PM MDT Fri Jul 26 2019 WYZ101-103-270215- Converse County Lower Elevations WY-North Laramie Range WY- 746 PM MDT Fri Jul 26 2019 ...SPECIAL WEATHER STATEMENT... At 746 PM MDT, Doppler radar was tracking a strong thunderstorm near Curtis Gulch Campground, or 27 miles southwest of Douglas, moving northeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Curtis Gulch Campground. LAT...LON 4233 10574 4243 10583 4265 10561 4245 10538 TIME...MOT...LOC 0146Z 230DEG 16KT 4244 10570 Brothers
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:12 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Jul 26, 6:13 PM MDT | Flash Flood Warning | CYS | Goshen, Laramie, Platte | 3 hr |
| Jul 26, 7:37 PM MDT | Special Weather Statement | CYS | Goshen | 38 min |
| Jul 26, 7:45 PM MDT | Special Weather Statement | CYS | Goshen | 30 min |
| Jul 26, 7:46 PM MDT | Special Weather Statement | CYS | Converse | 29 min |
| Jul 26, 8:29 PM MDT | Special Weather Statement | CYS | Platte | 31 min |
| Jul 26, 9:05 PM MDT | Special Weather Statement | CYS | Goshen | 25 min |
| Jul 27, 2:42 AM MDT | Flash Flood Watch | CYS | Niobrara | 18 hr |
| Jul 27, 12:09 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Jul 27, 12:35 PM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Jul 27, 2:58 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 27, 3:17 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
| Jul 27, 4:34 PM MDT | Special Weather Statement | CYS | Goshen | 41 min |
| Jul 26, 8:15 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 45 min |
| Jul 27, 5:02 PM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Jul 27, 5:34 PM MDT | Special Weather Statement | CYS | Banner, Box Butte, Scotts Bluff | 41 min |
| Jul 27, 5:39 PM MDT | Special Weather Statement | CYS | Dawes | 51 min |
| Jul 27, 5:52 PM MDT | Special Weather Statement | CYS | Kimball | 53 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.